Georgia, 2007Tornadoes and Damaging Winds in Georgia, December 15, 2007
December 15, 2007 · NWS TAE · 6 events in 6 counties and zones
An warm and unstable air mass collided along a strong cold front to produce reports of damaging thunderstorm winds and a pair of tornadoes across portions of southwest Georgia. Unfortunately, a fatality occurred when one of the tornadoes tossed a semi into an enbankment off Interstate 75 just northeast of Ashburn.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- $2.1 million
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An warm and unstable air mass collided along a strong cold front to produce reports of damaging thunderstorm winds and a pair of tornadoes across portions of southwest Georgia. Unfortunately, a fatality occurred when one of the tornadoes tossed a semi into an enbankment off Interstate 75 just northeast of Ashburn.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Dec 15, 3:18 PM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Dec 15, 3:18 PM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
318 PM EST SAT DEC 15 2007
...STRONG TO SEVERE STORMS EXPECTED THIS AFTERNOON AND EVENING
ACROSS THE ENTIRE REGION...
.SYNOPSIS...19 UTC SURFACE ANALYSIS SHOWS A 1004 MB SURFACE LOW NEAR
MEMPHIS TN WITH A COLD FRONT EXTENDING SOUTHWARD JUST EAST OF THE
MISSISSIPPI RIVER. A WARM FRONT WAS NOTED FROM NEAR JACKSON MS
EASTWARD TO NEAR DOTHAN AL AND FURTHER EASTWARD TO JUST SOUTH OF
ALBANY. WARMER DEWPOINTS HAVE BEEN ADVECTING INTO OUR CWA AND WE NOW
HAVE 70 DEGREE OR BETTER DEWPOINTS ALONG I-10 CORRIDOR. THE THICK
LOW STRATUS THAT HAS PERSISTED ALL DAY ACROSS MUCH OF THE REGION HAS
ERODED SOMEWHAT ACROSS THE EASTERN COUNTIES...BUT STILL IS HOLDING
FIRM IN THE CENTRAL AND WESTERN AREAS.
VISIBLE AND INFRARED SATELLITE IMAGERY SHOW NEW THUNDERSTORM
DEVELOPMENT SPREADING EASTWARD ACROSS THE NORTH CENTRAL GULF. THE
CIRRUS SHOOTING OFF OF THIS CONVECTION IS SPREADING EASTWARD OVER
OUR CWA...SO THE WINDOW IS RAPIDLY CLOSING FOR ANY SURFACE HEATING
POTENTIAL. NEVERTHELESS...STRONG WARM AIR ADVECTION HAS ALLOWED
TEMPERATURES TO REACH INTO THE LOWER 70S ACROSS MUCH OF NORTH
FLORIDA.
&&
.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT).
BIG FOCUS WILL BE SEVERE WEATHER POTENTIAL TONIGHT. AT THIS
STAGE...THERE IS SELDOM ANY DISAGREEMENT BETWEEN THE AVAILABLE
MODEL GUIDANCE ASIDE FROM SUBTLE TIMING ISSUES. SIMPLY PUT...THE NAM
AND GFS FRONTAL POSITIONS ARE WITHIN 3 HOURS OR SO OF EACH
OTHER...SO THE MODELS ARE IN GOOD AGREEMENT. PRIMARY LINE OF
CONVECTION ASSOCIATED WITH THE COLD FRONT HAS WEAKENED CONSIDERABLY
THIS AFTERNOON. THE PRE-FRONTAL LINE OF CONVECTION THAT DEVELOPED
AROUND 16Z IS CONTINUING TO SPREAD EASTWARD AND IS APPROACHING PNS.
IT IS EXPECTED THAT THIS LINE WILL BE THE POTENTIAL SEVERE WEATHER
PRODUCER FOR OUR REGION...AND POTENTIALLY BECOME STRONGER AS THE
COLD FRONT AND ASSOCIATED UPPER DYNAMICS APPROACH FROM THE WEST
LATER THIS EVENING. COMBINE THIS WITH THE TROPICAL REMNANTS OF OLGA
SURGING NORTHWARD...WE COULD BE LOOKING AT THE POTENTIAL FOR SOME
LOCALLY HEAVY RAINFALL ACROSS THE REGION. ECHO-TRAINING MAY BE A
CONCERN AS WELL FOR THE INITIAL LINE AS IT HAS A VERY SLOW W-E
MOVEMENT.
TONIGHT...ONGOING CONVECTION WILL CONTINUE TO WORK EASTWARD THROUGH
THE NIGHT AS THE ASSOCIATED UPPER SYSTEM AND SURFACE COLD FRONT MOVE
EASTWARD. MUCH OF THE UPPER SUPPORT AND SURFACE LOW WILL BEGIN TO
KICK NORTHEASTWARD EARLY IN THE EVENING TAKING THE BEST FORCING AND
DYNAMICS NORTHEASTWARD UP THE EASTERN SEA BOARD.
NEVERTHELESS...MODELS CONTINUE TO INDICATE THE PRESENCE OF A 50KT
850 MB JET SETTING UP OVER THE FLORIDA PANHANDLE AND IN SW GA. THIS
ALONE WILL CREATE THE POTENTIAL FOR DAMAGING STRAIGHT LINE WINDS.
GIVEN THE VEERING WIND PROFILE THAT IS ALSO PRESENT AHEAD OF THE
COLD FRONT...AND ISOLATED TORNADO CANNOT BE RULED OUT. HAIL WILL NOT
BE A CONCERN GIVEN THE LIMITED CAPE (MUCAPE 500-1000 J/KG) AND POOR
LAPSE RATES. WILL BE WORDING THE ZONES TO INDICATE SEVERE WEATHER
POTENTIAL.
AS EXPECTED...GUIDANCE POPS ARE AROUND 90 PERCENT. GIVEN THE
SITUATION...THIS IS THE PERFECT TIME TO ADVERTISE 100 PERCENT POPS
AND WILL DO SO ACROSS THE ENTIRE CWA. QPF LOOKS TO BE A SOLID 1 INCH
ACROSS THE AREA WITH ISOLATED AMOUNTS OF 2 TO 3 INCHES POSSIBLE.
TEMPERATURES WILL DROP RAPIDLY ONCE THE COLD FRONT MOVES THROUGH THE
REGION. THE COLD FRONT IS EXPECTED TO BE EXITING TO THE EAST OF THE
CWA BY 12Z ON SUNDAY. HAVE STAYED CLOSE TO GUIDANCE TEMPS HERE FOR
MINS...EXCEPT IN THE SE BIG BEND...WHERE I AM TRENDING ABOVE THE
GUIDANCE NUMBERS.
SUNDAY...BLUSTERY IS A GOOD WORD FOR SUNDAY. TEMPERATURES WILL BE 25
TO 30 DEGREES COLDER COMPARED TO THOSE EXPERIENCED LAST WEEK. HIGHS
IN THE 80S WILL ONLY BE A MEMORY BY AFTERNOON WHEN THE MERCURY WILL
STRUGGLE TO REACH 60 MOST PLACES. PREFERRED A WEIGHTED BLEND TOWARD
THE MAV GUIDANCE NUMBERS HERE AS THE MET NUMBERS SEEM JUST A LITTLE
TOO COLD. IT IS TRUE THAT WE ARE APPROACHING THE WINTER SOLSTICE AND
THE STRENGTH OF THE SOLAR INSOLATION IS NEARING ITS MINIMUM...BUT
LOW 50S SEEM JUST A LITTLE COOL AT THIS TIME. THE MID SHIFT WILL
LIKELY NEED TO ISSUE A LAKE WIND ADVISORY (AT MINIMUM) FOR
SUNDAY...BUT GIVEN THE CONVECTIVE SITUATION THIS AFTERNOON WILL HOLD
OFF ON ISSUING THIS PRODUCT NOW TO AVOID ANY POSSIBLE CONFUSION.
SUNDAY NIGHT...HIGH PRESSURE ROOTED IN CENTRAL TEXAS WILL BUILD
EASTWARD THROUGH THE NIGHT AND REACH EASTERN MISSISSIPPI BY DAYBREAK
ON MONDAY. SINCE COLD ADVECTION WILL BE CONTINUING...THE FACT THAT
SOME LIGHT WINDS WILL CONTINUE THROUGH THE NIGHT ISNT SIGNIFICANT
ENOUGH TO KEEP TEMPERATURES ABOVE FREEZING. WILL GO AHEAD AND POST A
FREEZE WATCH FOR THE ENTIRE CWA.
MONDAY...WINDS WILL FINALLY ABATE...BUT THE COLD AIRMASS REMAINS IN
PLACE. TEMPERATURES WILL REMAIN IN THE 50S UNDER SUNNY SKIES GIVING
US OUR SECOND CONSECUTIVE DAY WITH TEMPERATURES BELOW NORMAL.
MONDAY NIGHT...HIGH PRESSURE WILL SETTLE OVER THE SOUTHEAST
AFFORDING THE COLDEST NIGHT OF THE SEASON THUS FAR. LATEST MAV
GUIDANCE IS GOING FOR THE MID 20S AREA WIDE...BUT THE MET IS A
LITTLE WARMER. AT THIS POINT GIVEN THAT THE SURFACE RIDGE WILL SET
UP A LITTLE NORTH OF THE REGION CONDITIONS ARENT ALL THAT FAVORABLE
FOR A HARD FREEZE...BUT GIVEN HOW COLD AND DRY THIS AIRMASS
IS...WILL KEEP TEMPERATURES NEAR 25 DEGREES MOST LOCATIONS. ONE
POTENTIAL PROBLEM FOR VERY COLD TEMPERATURES COULD BE SOME CIRRUS
MOVING OVERHEAD TOWARD DAYBREAK...WHICH IS CURRENTLY DEPICTED IN THE
MODEL TIME HEIGHTS IN THE 15/12Z GFS.
&&
.LONG TERM...TUESDAY-FRIDAY.
THE DRY AND COOL CONDITIONS WILL CONTINUE THROUGH WEDNESDAY AS A
HIGH PRESSURE REMAINS IN CONTROL OVER THE REGION. THE
TUESDAY/WEDNESDAY MORNING LOWS WILL DROP TO NEAR OR BELOW FREEZING
ACROSS INLAND LOCATIONS WITH THE AFTERNOON HIGHS REACHING THE
LOW/MID 60S. WEDNESDAY INTO THURSDAY...THE STRONG HIGH PRESSURE
OVERHEAD WILL SHIFT FURTHER ENE TOWARD THE MID-ATLANTIC COAST. THIS
WILL ALLOW THE WINDS TO VEER AROUND TO A MORE EAST-SOUTHEAST
DIRECTION OUT AHEAD OF ANOTHER DEVELOPING SYSTEM WEST OF THE REGION.
GFS/ECMWF SHOW THIS SYSTEM PUSHING ACROSS THE AREA SOMETIME
BEGINNING THURSDAY AFTERNOON AND INTO THE NIGHT. BEYOND THE PERIOD
AND INTO THE WEEKEND...THE MODELS SHOW ANOTHER IMPRESSIVE SYSTEM
THAT LOOKS TO PUSH EAST ACROSS THE FORECAST AREA SOMETIME AROUND
SATURDAY NIGHT INTO SUNDAY.
&&
.AVIATION...
MOST OF THE TAF SITES HAVE REMAINED SOCKED IN WITH LOW
CIGS INTO EARLY THIS AFTERNOON AS GOOD ISENTROPIC LIFT HAS BY AND
LARGE PREVENTED THE LOW OVERCAST FROM BREAKING UP. THE EXCEPTION TO
THIS RULE HAS BEEN OVER THE SE FL BIG BEND...SO THERE IS STILL SOME
POTENTIAL FOR VLD AND TLH TO BECOME SCT FOR A TIME LATER THIS AFTN
AS THE WARM FRONT LIFTS NORTHWARD. FURTHER WEST...THE DEVELOPING
CONVECTION WILL LIKELY OVERTAKE THE LOW CLOUDS...SO PESSIMISTIC
CONDITIONS SHOULD CONTINUE FOR MUCH OF THE REMAINDER OF THE DAY AND
NIGHT. BY SUNDAY MORNING...CONDITIONS WILL IMPROVE RAPIDLY FROM NW
TO SE AS A SHOT OF ARCTIC AIR MOVES IN AND RETURNS VFR CONDITIONS TO
THE TAF SITES. HOWEVER...GUSTY NW WINDS OF 15 TO 20 KTS WILL BUFFET
THE TERMINALS WITH SOME POSSIBILITY OF LLWS.
&&
.MARINE...
WINDS AND SEAS WILL CONTINUE TO BUILD AND REACH ADVISORY CONDITIONS
AHEAD OF THE COLD FRONT LATER THIS EVENING. MAY SEE GUSTS TO GALE
FORCE OVER THE OFFSHORE WATERS TONIGHT AND EARLY TOMORROW BEHIND THE
COLD FRONT. WINDS AND SEAS WILL BEGIN TO RELAX ON MONDAY AS HIGH
PRESSURE BUILDS OVER THE WATERS AND DROP BELOW ALL HEADLINE CRITERIA
ON TUESDAY.
&&
.FIRE WEATHER...WITH A DRY AIRMASS DESCENDING OVER THE REGION AND
WINDY CONDITIONS EXPECTED...WILL BE ISSUING A RED FLAG WARNING FOR
FLORIDA FOR SUNDAY AFTERNOON. WONT BE DRY ENOUGH ELSEWHERE YET FOR
ANY HEADLINES. BY MONDAY...THE AIRMASS DRIES OUT CONSIDERABLY WITH
DEWPOINTS DROPPING OFF INTO THE TEENS. WILL THEREFORE ISSUE A FIRE
WEATHER WATCH FOR ALL OF THE CWA WITH RH VALUES LIKELY DROPPING OFF
INTO THE TEENS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 50 56 27 57 25 / 100 05 0 0 0
PANAMA CITY 48 56 33 58 34 / 100 0 0 0 0
DOTHAN 45 53 28 56 28 / 100 0 0 0 0
ALBANY 46 53 28 58 24 / 100 0 0 0 0
VALDOSTA 53 56 28 55 28 / 100 05 0 0 0
CROSS CITY 61 63 27 58 25 / 100 10 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...
HOUSTON.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...
HOUSTON.
GA...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES:
BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
TURNER...WORTH.
FL...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES:
BAY...CALHOUN...DIXIE...FRANKLIN...GADSDEN...GULF...
HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
RED FLAG WARNING FROM 1 PM EST /12 PM CST/ TO 6 PM EST /5 PM
CST/ SUNDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
&&
AVIATION...GOULD
LONG TERM...BLOCK
REST OF DISCUSSION...GODSEYHazardous weather outlook, Dec 15, 1:40 PM EST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
140 PM EST SAT DEC 15 2007
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-161030-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
140 PM EST SAT DEC 15 2007 /1240 PM CST SAT DEC 15 2007/
...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE REGION...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
A WARM FRONT WILL MOVE THROUGH THE REGION FROM SOUTH TO NORTH EARLY
THIS AFTERNOON USHERING IN A MORE MOIST AND UNSTABLE AIRMASS WHILE A
STRONG COLD FRONT APPROACHES FROM THE WEST. THE COMBINATION OF THIS
MOIST UNSTABLE AIRMASS AND THE STRONG COLD FRONT WILL LEAD TO THE
POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT
LINE WINDS AND EVEN AN ISOLATED TORNADO OR TWO...ESPECIALLY IN ANY
STORMS THAT DEVELOP AHEAD OF THE MAIN
SQUALL LINE. SOME STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL.
WINDS WILL INCREASE AND SEAS WILL GRADUALLY BUILD OVER THE COASTAL
WATERS THIS AFTERNOON AHEAD OF THE COLD FRONT. WINDS WILL SHIFT TO
OFFSHORE BEHIND THE COLD FRONT AND INCREASE SIGNIFICANTLY LATE
TONIGHT. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE ENTIRE
MARINE AREA BY TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THE FRONT WILL MOVE EAST OF THE REGION BY SUNDAY MORNING. GUSTY
NORTHWEST WINDS WILL PERSIST THROUGH THE AFTERNOON AS A STRONG HIGH
PRESSURE SYSTEM BUILDS IN BEHIND BRINGING A MUCH COOLER AND DRIER
AIRMASS. FREEZING TEMPERATURES ARE EXPECTED ON MONDAY MORNING WITH
THE POTENTIAL FOR A HARD FREEZE ON TUESDAY MORNING WITH TEMPERATURES
BOTTOMING OUT IN THE MID 20S.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT.
SPOTTERS SHOULD CONSIDER THEMSELVES ACTIVATED AT THE FIRST ISSUANCE
OF A WATCH OR WARNING. EMERGENCY MANAGERS AND SPOTTERS SHOULD
CLOSELY MONITOR THIS DEVELOPING WEATHER SITUATION AND FORWARD ANY
SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN
TALLAHASSEE.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF
INTEREST ON THE NATIONAL MAP.
GODSEY
In the hours before
Special weather statement, Dec 15, 3:15 PM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 PM EST SAT DEC 15 2007
FLZ007-008-152045-
COASTAL WALTON-INLAND WALTON-
215 PM CST SAT DEC 15 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALTON COUNTY IN THE
FLORIDA PANHANDLE...
* UNTIL 245 PM CST
AT 213 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES
NORTHWEST OF SANTA ROSA BEACH TO 15 MILES SOUTHEAST OF DE FUNIAK
SPRINGS...MOVING NORTH AT 40 MPH.
THESE STORMS WILL BE NEAR...
DE FUNIAK SPRINGS BY 230 PM CST.
WIND GUSTS UP TO AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
14-MROCZKA
Special weather statement, Dec 15, 4:10 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
410 PM EST SAT DEC 15 2007
ALZ068-069-152145-
GENEVA-HOUSTON-
310 PM CST SAT DEC 15 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR EASTERN GENEVA AND
HOUSTON COUNTIES IN SOUTHEAST ALABAMA...
* UNTIL 345 PM CST
AT 310 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST
OF GENEVA TO 10 MILES EAST OF COTTONWOOD...MOVING NORTHEAST AT 40
MPH.
THESE STORMS WILL BE NEAR...
DOWNTOWN DOTHAN BY 315 PM CST.
WEBB BY 320 PM CST.
KINSEY BY 325 PM CST.
WIND GUSTS TO AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE
STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
14-MROCZKA
Tornado, Early
- When
- December 15, 5:55 PM EST to 6:00 PM EST
- Where
- Early County, 5 mi W of Blakely to 5 mi NW of Blakely
- Rating
- EF0
- Path length
- 3.83 mi
- Path width
- 75 yd
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.380, -85.035
A weak tornado touched down near the intersection of County Road 3 and Freeman Road where a house's metal addition was destroyed along with a few uprooted trees. The tornado lifted briefly, then touched down again just south of State Road 39 and destroyed an old shed store. The debris was strewn across the road as the tornado traveled northeast. Before the tornado dissipated, it damaged a mobile home.
Thunderstorm Wind, Decatur
- When
- December 15, 8:05 PM EST
- Where
- Decatur County, 5 mi S of Bainbridge
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $250
- Reported by
- Emergency Manager
- Coordinates
- 30.828, -84.570
There were several large trees down on State Road 309.
Thunderstorm Wind, Baker
- When
- December 15, 8:10 PM EST
- Where
- Baker County, 8 mi SSW of Hoggard Mill
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 31.093, -84.522
Numerous trees were blown down and two storage sheds were destroyed on State Highway 253 near the Baker-Decatur County line.
Thunderstorm Wind, Mitchell
- When
- December 15, 8:40 PM EST to 8:45 PM EST
- Where
- Mitchell County, Baconton to 4 mi NE of Baconton
- Measured
- 60 kt (69 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 31.380, -84.170
Several trees were toppled and roofs were blown off four houses in Baconton. Several mobile homes were damaged northeast of Baconton near Stagecoach Road and County Line Road. One person was injured.
Tornado, Worth
- When
- December 15, 9:03 PM EST to 9:06 PM EST
- Where
- Worth County, 4 mi WNW of Sylvester to Isabella
- Rating
- EF0
- Path length
- 3.9 mi
- Path width
- 75 yd
- Property damage
- $750,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.552, -83.913
A weak tornado touched down just north of U.S. Highway 82, then raced northeast through the Isabella community. Along its path, the tornado damaged 29 homes and overturned several irrigation pivots. One peanut warehouse was damaged.
Tornado, Turner
- When
- December 15, 9:20 PM EST to 9:22 PM EST
- Where
- Turner County, 1 mi SW of Ashburn to 2.5 mi NE of Ashburn
- Rating
- EF1
- Path length
- 3.5 mi
- Path width
- 125 yd
- Deaths
- 1 direct, 0 indirect
- Property damage
- $1.3 million
- Reported by
- NWS Storm Survey
- Coordinates
- 31.690, -83.682
A tornado touched down just southwest of Ashburn and tracked northeast through the city. Numerous trees were toppled, with several on top of houses and vehicles. Four mobile homes were destroyed and 39 frame homes were damaged. The tornado's winds twisted steel beams and tore the roofs off of two peanut warehouses. Numerous businesses were damaged. The tornado snapped the tops of pine trees just northeast of Ashburn. A semi traveling north on Interstate 75 near mile marker 83 was blown into an embankment. The driver was killed on impact.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Tornado, Turner | 2007-12-15 | 42 | Male | Vehicle/Towed Trailer | Direct |
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Pennsylvania, December 15 to 16, 20071 death · 3 injured · 8 events
- Heavy Snow in Illinois, December 15 to 16, 20071 death · 14 events
- Tornadoes and Damaging Winds in Georgia, December 15, 2007$210,000 · EF2 · 5 events
- Winter Storm and Winter Weather in Ohio, December 15 to 17, 2007$5.7 million · 22 events
- Winter Storm and Winter Weather in New Jersey, December 15 to 16, 200712 injured · 7 events
- Winter Storm in Pennsylvania, December 15 to 17, 2007$650,000 · 3 events
- Heavy Snow in New York, December 15 to 17, 2007$255,000 · 17 events
- Ice Storm in Virginia, December 15 to 16, 2007$206,000 · 14 events
- Winter Weather in Wisconsin, December 15 to 16, 2007$50,000 · 12 events
- Flooding in Kentucky, December 15 to 16, 20074 injured · $10,000 · 11 events
- Flooding in Kentucky, December 15, 2007$40,000 · 10 events
- Strong Wind in Mississippi, December 15, 20071 injured · $40,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 68908, 68909, 68910, 68911, 68912, 68914.